Teicoplanin-induced hypersensitivity syndrome with a preceding vancomycin-induced neutropenia: A case report and literature review

S. H. Hsiao, H. H. Chen, Chen-Hsi Chou, W. L. Lin, P. Y. Liu Yeh, T. J. Wu

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Hypersensitivity syndrome associated with teicoplanin has rarely been reported. We report a case with a preceding episode of vancomyin-related neutropenia. A 47-year-old female with cervical spine infection was treated with vancomycin. Neutropenia occurred after 17 days of vancomycin therapy. Vancomycin was changed to teicoplanin, and the neutropenia resolved 4 days later. After 11 days of teicoplanin therapy, a new episode of hypersensitivity syndrome manifested as fever, bilateral neck lymphadenopathy, mild wheezing, hepatitis and increased CRP occurred. Neutropenia and thrombocytopenia developed 3 days later. The patient's symptoms settled over 1 week following withdrawal of teicoplanin. Naranjo's ADR algorithm categorized the neutropenia associated with vancomycin and the hypersensitivity syndrome associated with teicoplanin as 'probable'.

Original languageEnglish
Pages (from-to)729-732
Number of pages4
JournalJournal of Clinical Pharmacy and Therapeutics
Volume35
Issue number6
DOIs
Publication statusPublished - 2010 Dec 1

Fingerprint

Teicoplanin
Vancomycin
Neutropenia
Hypersensitivity
Respiratory Sounds
Hepatitis
Spine
Fever
Neck
Therapeutics
Infection

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

@article{2f3c5f5c60a34803bfd730b1e61dad60,
title = "Teicoplanin-induced hypersensitivity syndrome with a preceding vancomycin-induced neutropenia: A case report and literature review",
abstract = "Hypersensitivity syndrome associated with teicoplanin has rarely been reported. We report a case with a preceding episode of vancomyin-related neutropenia. A 47-year-old female with cervical spine infection was treated with vancomycin. Neutropenia occurred after 17 days of vancomycin therapy. Vancomycin was changed to teicoplanin, and the neutropenia resolved 4 days later. After 11 days of teicoplanin therapy, a new episode of hypersensitivity syndrome manifested as fever, bilateral neck lymphadenopathy, mild wheezing, hepatitis and increased CRP occurred. Neutropenia and thrombocytopenia developed 3 days later. The patient's symptoms settled over 1 week following withdrawal of teicoplanin. Naranjo's ADR algorithm categorized the neutropenia associated with vancomycin and the hypersensitivity syndrome associated with teicoplanin as 'probable'.",
author = "Hsiao, {S. H.} and Chen, {H. H.} and Chen-Hsi Chou and Lin, {W. L.} and {Liu Yeh}, {P. Y.} and Wu, {T. J.}",
year = "2010",
month = "12",
day = "1",
doi = "10.1111/j.1365-2710.2009.01124.x",
language = "English",
volume = "35",
pages = "729--732",
journal = "Journal of Clinical Pharmacy and Therapeutics",
issn = "0269-4727",
publisher = "Wiley-Blackwell",
number = "6",

}

Teicoplanin-induced hypersensitivity syndrome with a preceding vancomycin-induced neutropenia : A case report and literature review. / Hsiao, S. H.; Chen, H. H.; Chou, Chen-Hsi; Lin, W. L.; Liu Yeh, P. Y.; Wu, T. J.

In: Journal of Clinical Pharmacy and Therapeutics, Vol. 35, No. 6, 01.12.2010, p. 729-732.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Teicoplanin-induced hypersensitivity syndrome with a preceding vancomycin-induced neutropenia

T2 - A case report and literature review

AU - Hsiao, S. H.

AU - Chen, H. H.

AU - Chou, Chen-Hsi

AU - Lin, W. L.

AU - Liu Yeh, P. Y.

AU - Wu, T. J.

PY - 2010/12/1

Y1 - 2010/12/1

N2 - Hypersensitivity syndrome associated with teicoplanin has rarely been reported. We report a case with a preceding episode of vancomyin-related neutropenia. A 47-year-old female with cervical spine infection was treated with vancomycin. Neutropenia occurred after 17 days of vancomycin therapy. Vancomycin was changed to teicoplanin, and the neutropenia resolved 4 days later. After 11 days of teicoplanin therapy, a new episode of hypersensitivity syndrome manifested as fever, bilateral neck lymphadenopathy, mild wheezing, hepatitis and increased CRP occurred. Neutropenia and thrombocytopenia developed 3 days later. The patient's symptoms settled over 1 week following withdrawal of teicoplanin. Naranjo's ADR algorithm categorized the neutropenia associated with vancomycin and the hypersensitivity syndrome associated with teicoplanin as 'probable'.

AB - Hypersensitivity syndrome associated with teicoplanin has rarely been reported. We report a case with a preceding episode of vancomyin-related neutropenia. A 47-year-old female with cervical spine infection was treated with vancomycin. Neutropenia occurred after 17 days of vancomycin therapy. Vancomycin was changed to teicoplanin, and the neutropenia resolved 4 days later. After 11 days of teicoplanin therapy, a new episode of hypersensitivity syndrome manifested as fever, bilateral neck lymphadenopathy, mild wheezing, hepatitis and increased CRP occurred. Neutropenia and thrombocytopenia developed 3 days later. The patient's symptoms settled over 1 week following withdrawal of teicoplanin. Naranjo's ADR algorithm categorized the neutropenia associated with vancomycin and the hypersensitivity syndrome associated with teicoplanin as 'probable'.

UR - http://www.scopus.com/inward/record.url?scp=78449280483&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78449280483&partnerID=8YFLogxK

U2 - 10.1111/j.1365-2710.2009.01124.x

DO - 10.1111/j.1365-2710.2009.01124.x

M3 - Article

C2 - 21054466

AN - SCOPUS:78449280483

VL - 35

SP - 729

EP - 732

JO - Journal of Clinical Pharmacy and Therapeutics

JF - Journal of Clinical Pharmacy and Therapeutics

SN - 0269-4727

IS - 6

ER -